I've been taking Lamictal for over a year and have been having off-on memory problems. My memory was never good but the short term has gotten worse;; poor word recall, spelling, thought retention, concentration, etc.. I would really appreciate hearing other's experiences. thank you, karen
I totally understand what you are saying. I took Lamictal for a few days only and had to stop but am on Topamax and it has done the same to me. I was told by my neurologist that a lot of seizure medications effect short term memory. That's one of the side effect unfortunately. It's so frustrating and I feel so dumb a lot of times because I have to stop and think of what it was I was going to say.
I just had the epilepsy surgery and have gone through a lot of testing this last year and have seen a lot of Dr's and one of the neuropsychologists told me that epilepsy itself causes short term memory loss then the medication causes part of it. The part that is caused by the epilepsy cannot be corrected and only lowering or changing your medication can change the part caused by your medication.
There is a book out in the bookstore that may help you that I ended up getting called "The Memory Bible" written by Gary Small M.D. that talks about different ways to help improve your memory. There are certain foods you can eat that can help improve your memory plus certain vitamins.
It's a really helpful book.
Hope that helps.